Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 1, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this red flag warning at Jan 21, 2014, 4:07 AM CST for 18 counties in Texas. It took effect at Jan 21, 2014, 6:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2014, 4:07 AM CST (10:07 UTC)
- In effect from
- Jan 21, 2014, 6:00 AM CST
- Expired
- Jan 21, 2014, 3:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Jackson County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.1 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
430 WWUS84 KHGX 211007 RFWHGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 407 AM CST TUE JAN 21 2014 ...A RED FLAG WARNING IS IN EFFECT FOR MUCH OF SOUTHEAST TEXAS FROM 6 AM CST THROUGH 3 PM CST... .A TIGHT PRESSURE GRADIENT WILL PRODUCE STRONG NORTH WINDS TODAY. DRIER AIR SURGING INTO THE REGION WILL FOSTER HUMIDITY LEVELS BELOW 20 PERCENT THIS AFTERNOON. THE STRONGEST WINDS WILL BE THIS MORNING WHILE THE LOWEST HUMIDITY WILL BE THIS AFTERNOON SO THIS RED FLAG WARNING IS SOMEWHAT CONDITIONAL. HOWEVER THERE ARE OTHER FACTORS CONTRIBUTING TO THE RED FLAG WARNING SUCH AS SUBSTANTIAL SHORT TERM RAINFALL DEFICITS APPROACHING 8 INCHES SINCE NOVEMBER 1 AND VEGETATION KILLED BY THE COLD EARLIER IN THE MONTH...AND DRIED DURING RECENT WARM AND DRY WEATHER. TXZ176-177-195>199-210>214-226-227-235>238-212100- /O.NEW.KHGX.FW.W.0001.140121T1200Z-140121T2100Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-JACKSON-MADISON-MATAGORDA-MONTGOMERY- WALKER-WALLER-WASHINGTON-WHARTON- 407 AM CST TUE JAN 21 2014 ...RED FLAG WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON FOR DANGEROUS FIRE WEATHER CONDITIONS FOR THE WESTERN TWO-THIRDS OF SOUTHEAST TEXAS... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * AFFECTED COUNTIES... MADISON...WALKER...BURLESON...BRAZOS... WASHINGTON...GRIMES...MONTGOMERY...COLORADO...AUSTIN... WALLER...HARRIS...CHAMBERS...WHARTON...FORT BEND...JACKSON... MATAGORDA...BRAZORIA...GALVESTON. * WIND...NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...RELATIVE HUMIDITY LEVELS WILL FALL TO BELOW 20 PERCENT THIS AFTERNOON. * HIGHEST THREAT...IS LOCATED WEST OF A MADISONVILLE TO HEMPSTEAD TO FREEPORT LINE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
230 WWUS84 KHGX 212114 RFWHGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 314 PM CST TUE JAN 21 2014 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM... .GUSTY NORTH WINDS WILL DIMINISH TOWARD SUNSET. IN THE MEANTIME...LOW HUMIDITIES AND ELEVATED WINDS WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS. TXZ176-177-195>199-210>214-226-227-235>238-212300- /O.EXP.KHGX.FW.W.0001.000000T0000Z-140121T2100Z/ /O.NEW.KHGX.FW.W.0002.140121T2114Z-140121T2300Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-JACKSON-MADISON-MATAGORDA-MONTGOMERY- WALKER-WALLER-WASHINGTON-WHARTON- 314 PM CST TUE JAN 21 2014 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * AFFECTED COUNTIES... MADISON...WALKER...BURLESON...BRAZOS... WASHINGTON...GRIMES...MONTGOMERY...COLORADO...AUSTIN... WALLER...HARRIS...CHAMBERS...WHARTON...FORT BEND...JACKSON... MATAGORDA...BRAZORIA...GALVESTON. * WIND...NORTH WINDS 15 MPH WITH GUSTS TO 25 MPH RAPIDLY DIMINISHING TOWARD SUNSET. * HUMIDITY...15 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this red flag warning went out at Jan 20, 11:36 PM CST, 4 hours 31 minutes earlier.
Area forecast discussion, Jan 20, 11:36 PM CST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1136 PM CST MON JAN 20 2014
.AVIATION...
FOR THE NEXT SEVERAL HOURS...WE WILL BE DEALING WITH SOME LOW CLOUDS
AND PATCHY FOG THAT HAVE DEVELOPED AHEAD OF THE COLD FRONT THAT IS
MOVING THROUGH SOUTHEAST TEXAS AND HEADING TOWARD THE GULF WATERS.
TAF SITES MAINLY SOUTH OF INTERSTATE 10 HAVE THE BEST POTENTIAL FOR
IFR/LIFR CONDITIONS BEFORE THE FRONT MOVES THROUGH AND SHIFTS WINDS
TO THE NORTHWEST AND NORTH AND RAPIDLY DRIES THINGS OUT. ANTICIPATE
FRONT TO BE OFF THE ENTIRE UPPER TEXAS COAST BY 2 AM TO 3 AM. CLEARING
SKIES AND BREEZY CONDITIONS CAN BE EXPECTED TO DEVELOP AREA WIDE IN
THE WAKE OF THE FRONT WITH THE STRONGEST SUSTAINED SPEEDS AND GREATEST
GUSTS ALONG THE COAST. WINDS WILL WEAKEN LATER IN THE AFTERNOON AND
ON INTO THE EVENING HOURS ON TUESDAY AS SURFACE HIGH PRESSURE MOVES
OVER THE AREA. LIGHT AND VARIABLE WINDS TUESDAY NIGHT UNDER CLEAR SKIES.
42
&&
.PREV DISCUSSION... /ISSUED 928 PM CST MON JAN 20 2014/
UPDATE...
AS OF 9PM THE COLD FRONT HAS MOVED INTO SOUTHEAST TEXAS AND IS NOW
THROUGH COLLEGE STATION. THE FRONT WILL CONTINUE TO PUSH SOUTHWARD
THROUGH THE OVERNIGHT HOURS WITH SOME FOG POSSIBLE ACROSS AREAS
CLOSER TO THE COAST. CURRENT FORECAST IS IN GOOD SHAPE AND NO
UPDATES PLANNED THIS EVENING. 38
PREV DISCUSSION... /ISSUED 429 PM CST MON JAN 20 2014/
DISCUSSION...
WITH A AMPLIFIED FLOW PATTERN DUE TO A RIDGE UP THE PACIFIC COAST
AND THE DEEP LOW OVER AND NORTH OF THE GREAT LAKES...A COLD
AIRMASS WILL SINK INTO TEXAS LATER THIS WEEK. THINGS MAY GET
INTERESTING THURSDAY NIGHT INTO FRIDAY AS MOISTURE ASSOCIATED WITH
A COASTAL SURFACE TROUGH AND SHORTWAVE TROUGH ALOFT INTERACT WITH
THE COLD AIRMASS SINKING INTO THE AREA.
FOR THE SHORT TERM...A COLD FRONT WILL MOVE THROUGH SE TX TONIGHT.
MOISTURE POOLING AHEAD OF THE FRONT WILL LEAD TO AT LEAST PATCHY
FOG FORMATION WITH AREAS OF FOG MOST LIKELY FROM ABOUT THE
INTERSTATE 10 CORRIDOR SOUTHWARD TO THE COAST. THE 12Z MODELS KEEP
ANY RAIN DEVELOPMENT OFF TO THE EAST AND SOUTH...MAINLY OVER THE
COASTAL WATERS. BREEZY CONDITIONS ARE EXPECTED TO DEVELOP BEHIND
THE FRONT AND A WIND ADVISORY MAY BE NEEDED TUESDAY MORNING NEAR
THE COAST. THE WINDS SHOULD DIMINISH TUESDAY AFTERNOON. WIND
DIRECTION WILL THEN BECOME ONSHORE LATE TUESDAY NIGHT INTO
WEDNESDAY.
FOR THE LATTER HALF OF THE WEEK...A COLDER AIRMASS WILL THEN SINK
SOUTHWARD THROUGH THE PLAINS TOWARD TEXAS WEDNESDAY NIGHT INTO
THURSDAY NIGHT. AS IT DOES SO... THE GFS AND ECMWF HAVE BEEN
CONSISTENT WITH DEVELOPING AN AREA OF RAIN DUE TO ISENTROPIC LIFT
AND SHORTWAVE TROUGHS MOVING EASTWARD ACROSS THE STATE. BOTH THE
GFS AND ECMWF MOVE THE BEST RAIN CHANCES INLAND THURSDAY MORNING
AND AFTERNOON. BOTH MODELS THEN BEGIN TO DIFFER ON THE ENDING OF
THE PRECIPITATION THURSDAY NIGHT. AS THE PRECIPITATION
ENDS...TEMPERATURES WILL FALL TO BELOW FREEZING. FELT THAT BEFORE
IT ENDS...A WINTRY MIX IS POSSIBLE BETWEEN MIDNIGHT THURSDAY
NIGHT THROUGH LATE MORNING FRIDAY. OVERNIGHT LOW TEMPERATURES BY
EARLY FRIDAY MORNING ARE NOW LOOKING TO FALL INTO THE MID AND
UPPER 20S OVER MOST OF THE INLAND AREAS AND NEAR FREEZING ALONG
THE IMMEDIATE COAST. A SECOND NIGHT OF FREEZING TEMPERATURES IS
POSSIBLE FRIDAY NIGHT...ALTHOUGH BOTH MODELS DIFFER ON HOW LONG
THE AIRMASS WILL LINGER OVER THE AREA. IN ANY EVENT...THE GFS AND
ECMWF BRING A 1040 MB SURFACE HIGH INTO THE AREA ON FRIDAY AND
TEMPERATURES THAT DAY MAY STRUGGLE TO REACH TO AROUND 40.
MARINE...
NOT A GOOD WEEK FOR RECREATIONAL BOATING. STRONG FRONT WILL PUSH OFF
THE COAST BETWEEN 1-4AM. MAY SEE SOME PATCHY DENSE SEA FOG PRIOR TO
THE WIND SHIFT. OFFSHORE WINDS WILL INCREASE IN ITS WAKE AND GUST
TO NEAR GALE FORCE INTO EARLY AFTN. INCREASED SEAS WELL ABOVE
GUIDANCE SUGGESTIONS OFFSHORE. SMALL CRAFT ADVISORIES WILL BE IN
EFFECT. WILL ALSO NEED TO KEEP AN EYE ON WATER LEVELS AS WE MAY
NEED TO ISSUE A LOW WATER ADVSY WITH WATER BEING BLOWN OUT OF THE
UPPER PARTS OF THE BAYS. WOULDN'T EVEN BE A QUESTION IF THERE WAS
MORE OF A WRLY COMPONENT TO THE WINDS.
NEXT ISSUE WILL BE THURS/FRI. ARCTIC AIRMASS WILL FILTER INTO THE
REGION. GRADIENT WILL RAPIDLY TIGHTEN AND SHOULD SEE NE WINDS
INCREASE TO 20-30KT DURING THE DAY THURS AND INTO FRI ALONG WITH
CORRESPONDING RISE IN SEAS. SMALL CRAFT ADVISORIES ARE A NO BRAINER.
THIS SET UP WILL ALSO ESSENTIALLY CAUSE WATER TO GRADUALLY PILE UP
AND BECOME TRAPPED ALONG THE COAST/BAYS. TOO EARLY TO MAKE A GOOD
GUESS ON EVENTUAL TIDE HEIGHTS...BUT THESE TOO WILL NEED TO BE
WATCHED CLOSELY - ESP IF THE MORE PROLONGED NATURE OF NE FLOW AS TO
WHAT GFS IS DEPICTING. 47
FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS ON TUESDAY IN THE
WAKE OF THE FRONT DUE TO LOWERING HUMIDITIES AND GUSTY NORTH WINDS.
CONTEMPLATED ISSUING A FIRE WX WATCH FOR AREAS ALONG THE COAST AND
WEST OF I-45 BUT AS RH'S DROPPED BELOW 25% WIND SPEEDS ALSO DROPPED
BELOW 15 MPH DURING THE MID & LATE AFTN HOURS. WILL LET THE MIDNIGHT
SHIFT TAKE ANOTHER LOOK AT THINGS AND MAKE A FINAL DECISION
REGARDING THE NEED FOR ANY RED FLAG WARNINGS. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 39 57 32 63 42 / 10 10 10 10 10
HOUSTON (IAH) 46 61 32 63 47 / 10 10 10 10 10
GALVESTON (GLS) 50 60 41 60 51 / 10 10 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM CST TUESDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...38
AVIATION/MARINE...42Hazardous weather outlook, Jan 20, 3:39 PM CST, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 339 PM CST MON JAN 20 2014 GMZ330-335-350-355-211300- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 339 PM CST MON JAN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEA FOG FORMATION WILL BE POSSIBLE ACROSS THE BAYS AND NEARSHORE GULF WATERS WITHIN 20 NM TONIGHT. THE FOG IS EXPECTED TO LIFT WITH A COLD FRONT PASSAGE LATE TONIGHT. SMALL CRAFT ADVISORIES ARE IN EFFECT AS WELL FOR STRONG NORTH WINDS DEVELOPING BEHIND THE FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CRAFT ADVISORIES WILL CONTINUE TUESDAY WITH MODERATE TO STRONG OFFSHORE WINDS. WATER LEVELS WILL FALL BELOW NORMAL AND A LOW WATER ADVISORY MAY BE REQUIRED. STRONG NORTHEAST WINDS AND ELEVATED SEAS THURSDAY AND FRIDAY BEHIND AN ARCTIC FRONT WILL REQUIRE SMALL CRAFT ADVISORIES. IN ADDITION...TIDE LEVELS WILL BECOME ABOVE NORMAL DURING THIS TIME FRAME AND WILL NEED TO BE MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ210-213-214-226-227-235>238-211300- BRAZORIA-CHAMBERS-COLORADO-FORT BEND-GALVESTON-HARRIS-JACKSON- MATAGORDA-WHARTON- 339 PM CST MON JAN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NORTH WINDS OF 20 TO 30 MPH WILL DEVELOP IN THE WAKE OF A STRONG COLD FRONT...AND A WIND ADVISORY MAY BE REQUIRED TUESDAY MORNING ALONG THE COAST. ALTHOUGH THE WINDS WILL DIMINISH...AN ELEVATED FIRE WEATHER RISK WILL OCCUR TUESDAY AFTERNOON AS THE MINIMUM RELATIVE HUMIDITY FALLS TO BETWEEN 25 AND 30 PERCENT. ALTHOUGH THERE IS A LOT OF UNCERTAINTY IN THE COMPUTER MODELS... COLD RAIN MAY CHANGE OVER TO A WINTRY MIX LATE THURSDAY NIGHT INTO FRIDAY MORNING AS A COLD AIRMASS INTERACTS WITH AN EXITING COASTAL STORM SYSTEM. IF IT OCCURS...THE WINTRY MIX IS EXPECTED TO END BY MIDDAY FRIDAY. TEMPERATURES MAY DIP INTO THE UPPER 20S LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. TXZ195-197-199-200-211-212-211300- AUSTIN-BURLESON-LIBERTY-MONTGOMERY-WALLER-WASHINGTON- 339 PM CST MON JAN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF FOG THIS MORNING WILL BE LOCALLY DENSE IN PLACES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ELEVATED FIRE WEATHER CONDITIONS WILL OCCUR ON TUESDAY AS BREEZY NORTH WINDS OF 10 TO 10 MPH ACCOMPANY VERY DRY CONDITIONS. THE WINDS WILL LIKELY DIMINISH DURING THE AFTERNOON. HOWEVER... MINIMUM RELATIVE HUMIDITY VALUES WILL DROP TO BETWEEN 25 AND 30 PERCENT. ALTHOUGH THERE IS A LOT OF UNCERTAINTY IN THE COMPUTER MODELS... SOME WINTRY PRECIPITATION IS POSSIBLE THURSDAY NIGHT AND FRIDAY MORNING. RAIN MAY MIX WITH OR CHANGE OVER TO FREEZING RAIN AND SLEET AS A COLD AIRMASS FILTERS INTO THE AREA. IF IT OCCURS...THE WINTRY MIX IS EXPECTED TO END BY MIDDAY FRIDAY. TEMPERATURES MAY DIP INTO THE UPPER 20S LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. TXZ163-164-176>179-196-198-211300- BRAZOS-GRIMES-HOUSTON-MADISON-POLK-SAN JACINTO-TRINITY-WALKER- 339 PM CST MON JAN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TUESDAY AS GUSTY NORTH WINDS OF 15 TO 20 MPH ACCOMPANY VERY DRY CONDITIONS. THE WINDS WILL LIKELY DIMINISH DURING THE AFTERNOON. HOWEVER...MINIMUM RELATIVE HUMIDITY VALUES WILL DROP TO BETWEEN 20 AND 25 PERCENT. ALTHOUGH THERE IS A LOT OF UNCERTAINTY IN THE COMPUTER MODELS... SOME WINTRY PRECIPITATION IS POSSIBLE THURSDAY NIGHT AND FRIDAY MORNING. RAIN MAY MIX WITH AND THEN CHANGE OVER TO FREEZING RAIN AND SLEET AS A COLD AIRMASS FILTERS INTO THE AREA. IF IT OCCURS... THE WINTRY MIX IS EXPECTED TO END BY MIDDAY FRIDAY. TEMPERATURES MAY DIP INTO THE MID 20S LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 5:56 AM CST | Wind Advisory | HGX | Brazoria, Chambers, Galveston, Jackson, Matagorda | 6 hr |
| Jan 21, 9:57 AM CST | Low Water Advisory | HGX | 5 hr | |
| Jan 21, 3:14 PM CST | Red Flag Warning | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 12 more | 106 min |
| Jan 21, 3:17 PM CST | Low Water Advisory | HGX | 6 hr | |
| Jan 21, 3:17 PM CST | Small Craft Advisory | HGX | 6 hr |
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.